Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 82, NWS St. Louis, MO

April 3, 2010Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 3, 2010, 10:52 AM CDT for Lincoln County, Missouri. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 10:52 AM CDT (15:52 UTC)
Expired
Apr 4, 2010, 7:47 AM CDT
In force
21 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS43 KLSX 031558
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 AM CDT SAT APR 3 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  CUIVRE RIVER NEAR TROY AND OLD MONROE AFFECTING LINCOLN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ABOUT ONE INCH OF RAINFALL WAS OBSERVED ACROSS THE AREA YESTERDAY EVENING AND 
OVERNIGHT FALLING ON ALREADY SATURATED GROUND...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-041558-
/O.NEW.KLSX.FL.W.0082.100403T1552Z-100405T0600Z/
/TRYM7.1.ER.100403T1552Z.100403T1800Z.100404T0600Z.NO/
1058 AM CDT SAT APR 3 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY
* UNTIL LATE SUNDAY NIGHT.
* AT 10:00 AM SATURDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE
  TO RISE TO NEAR 22.5 FEET LATER THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE OVERNIGHT. 
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.


$$

MOC113-041557-
/O.NEW.KLSX.FL.W.0083.100405T1200Z-100407T1200Z/
/OMNM7.1.ER.100405T1200Z.100405T1200Z.100406T0000Z.NO/
1058 AM CDT SAT APR 3 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER AT OLD MONROE
* FROM MONDAY MORNING TO WEDNESDAY MORNING.
* THE LATEST ESTIMATED STAGE WAS 22.7 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/04  04/05  04/06  04/07  04/08

CUIVRE RIVER
  TROY            21.0   20.38      19.5   14.7   10.6    9.5    8.5
  OLD MONROE      24.0  E22.70      23.3   24.0   23.8   23.2   22.7
2 follow-up statements
380 
WGUS83 KLSX 040042
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SAT APR 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

  CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AROUND 1.00 INCH OF PRECIPITATION 
RECEIVED DURING THE PAST 24 HOURS...AND ASSOCIATED RUNOFF DUE TO 
SATURATED GROUND...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-050042-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-100405T1200Z/
/TRYM7.1.ER.100403T1532Z.100404T0600Z.100404T1200Z.NO/
742 PM CDT SAT APR 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL MONDAY MORNING.
* AT  7:00 PM SATURDAY THE STAGE WAS 23.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY 
  AFTER MIDNIGHT SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY MORNING.
* IMPACT...AT 24.4 FEET...GRAVENS ROAD BEGINS FLOODING NORTH OF 
  HIGHWAY C.

$$

MOC113-050041-
/O.EXT.KLSX.FL.W.0083.100404T0600Z-100408T0000Z/
/OMNM7.1.ER.100404T0600Z.100405T0600Z.100406T1200Z.NO/
742 PM CDT SAT APR 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* FROM LATE TONIGHT TO WEDNESDAY EVENING.
* AT  7:23 PM SATURDAY THE STAGE WAS 23.7 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SUNDAY AND 
  CONTINUE TO RISE TO NEAR 24.5 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 24.5 FEET...EXTENSIVE LEFT BANK AGRICULTURAL FLOODING 
  DEVELOPS UPSTREAM OF THE GAGE.  A UTILITY ROAD IS FLOODED ALONG THE
  OLD MONROE LEVEE ALONG THE LEFT BANK UPSTREAM OF THE GAGE.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/04  04/05  04/06  04/07  04/08

CUIVRE RIVER
  TROY            21.0   23.52      21.0   12.3    9.7    9.1    8.4
  OLD MONROE      24.0   23.74      24.2   24.4   24.0   23.5   23.0
532 
WGUS83 KLSX 041247
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
747 AM CDT SUN APR 4 2010

...THE FLOOD WARNING IS CANCELLED FOR THE ...CUIVRE RIVER NEAR TROY MISSOURI...


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS WILL BE THE LAST FLOOD STATEMENT ISSUED FOR THIS EVENT


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&


MOC113-041317-
/O.CAN.KLSX.FL.W.0082.000000T0000Z-100405T1200Z/
/TRYM7.1.ER.100403T1532Z.100404T0030Z.100404T0624Z.NO/
747 AM CDT SUN APR 4 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT 7 AM SUNDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 1:24 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE A DOWNWARD TREND.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/05  04/06  04/07  04/08  04/09

CUIVRE RIVER
  TROY            21.0   15.94      14.4   15.1   10.9    8.9    8.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:53 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 3, 6:53 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT SAT APR 3 2010

.DISCUSSION...
/508 AM CDT SAT APR 3 2010/

WIDE BAND OS SHOWERS AND THUNDERSTORMS WAS SHIFTING EWD THRU THE CWA
EARLY THIS MRNG AHEAD OF THE MID-UPPER LEVEL TROF EXTENDING FROM A MID
LEVEL LOW OVER NWRN MN S TO A STRONG VORT MAX OVER SWRN AR. MOST OF
THIS ACTIVITY WAS ALSO ASSOCIATED WITH LOW LEVEL MOISTURE
CONVERGENCE...WAA AND THETA E ADVECTION ON THE NOSE OF A SWLY LLJ
AND ALONG A PREFRONTAL TROF...OUTFLOW BOUNDARY. THERE WAS MORE
SCATTERED ACTIVITY ALONG OR JUST AHEAD OF THE ACTUAL CDFNT
EXTENDING FROM WI S-SW THRU NERN MO TO SWRN MO. MOST OF THE
PRECIPITATION FOR THE REST OF THE MRNG SHOULD BE ACROSS IL E OF
THE MISSISSIPPI RIVER. WILL HAVE CLEARING FROM W TO E TODAY BEHIND
THE MID-UPPER LEVEL TROF AND ASSOCIATED CDFNT. WILL ALSO HAVE MORE
NORMAL TEMPERATURES TODAY...COOLER THAN THE LAST SEVERAL DAYS DUE
TO CLOUD COVER AND CAA THIS MRNG. TEMPERATURES WILL COOLER TGT AS
WELL MAINLY DUE TO LOWER SFC DEWPOINTS. WELL ABOVE NORMAL
TEMPERATURES CAN BE EXPECTED FOR SUN WITH INCREASING S-SWLY LOW
LEVEL FLOW AND UPPER LEVEL HEIGHTS RISING. ELEVATED CONVECTION
WILL RETURN TO THE CWA BY SUN NGT AS A STRONG SWLY LLJ BRINGS LOW
LEVEL MOISTURE BACK TO THE AREA. THE MODELS ALSO FORECAST A FRONT
TO SAG SWD INTO NRN MO. THERE IS STILL A LOT OF MODEL UNCERTAINTY
WITH THE PLACEMENT OF THE GREATEST QPF SUN NGT AND HOW FAR S THIS
PRECIPITATION WILL GET. THE CHANCE OF SHOWERS/THUNDERSTORMS WILL
CONTINUE MON BUT SHOULD SHIFT MAINLY N OF THE CWA MON NGT AS THE
FRONT SHIFTS N OF THE CWA. SHOWERS/STORMS WILL MOVE THROUGH THE
AREA TUE AFTN AND TUE NGT AS A MID-UPPER LEVEL LOW MOVES NEWD THRU
THE NRN PLAINS AND DRAGS AN ASSOCIATED CDFNT SEWD THOUGH THE CWA.

GKS

&&

.AVIATION...
/628 AM CDT SAT APR 3 2010/

-SHRA HAS ENDED AT ALL TAF SITES EARLY THIS MORNING WITH FNTL
PASSAGE IMMINENT AND SKIES CLRG FROM WEST TO EAST BEHIND THE
CDFNT. SFC OB TRENDS OVER THE PAST FEW HOURS SUGGEST THAT THERE
WILL BE A BRIEF PD OF MVFR CIGS BEFORE SKIES CLR AND VFR
CONDITIONS PREVAIL. HAVE ADDED DETAIL TO THE TAFS PRIMARILY FOR
WIND DIRECTION TO DEPICT WINDS VEERING WLY OR NWLY AFTER
FROPA...THEN BACKING WITH PASSAGE OF SFC RIDGE BEFORE VEERING
AGAIN LATE IN THE PD AHEAD OF THE NEXT SYSTEM.

SPECIFICS FOR KSTL...PLEASE SEE ABOVE DISCUSSION.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 3, 10:47 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CDT SAT APR 3 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1047 AM CDT SAT APR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA SUNDAY
NIGHT THROUGH WEDNESDAY.

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

In the hours before

Local storm report, Apr 3, 7:39 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 AM CDT SAT APR 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HEAVY RAIN       MEXICO                  39.17N  91.87W
04/03/2010  M1.43 INCH       AUDRAIN            MO   TRAINED SPOTTER

            FROM 430 PM TO 1250 AM...NO FLOODING OBSERVED.

&&

KARLZ
Local storm report, Apr 3, 7:41 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT SAT APR 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       7 S STEELVILLE          37.87N  91.36W
04/03/2010  M1.30 INCH       CRAWFORD           MO   TRAINED SPOTTER

&&

KARLZ
Local storm report, Apr 3, 7:42 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 AM CDT SAT APR 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HEAVY RAIN       MORRISON                38.67N  91.63W
04/03/2010  M2.50 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

KARLZ
Local storm report, Apr 3, 8:22 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 AM CDT SAT APR 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     HAIL             TRENTON                 38.61N  89.68W
04/03/2010  M0.25 INCH       CLINTON            IL   TRAINED SPOTTER

&&

KARLZ
Local storm report, Apr 3, 8:29 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 AM CDT SAT APR 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     HEAVY RAIN       7 S BLAND               38.20N  91.63W
04/03/2010  M1.75 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

TRUETT
Local storm report, Apr 3, 8:30 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 AM CDT SAT APR 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             TRENTON                 38.61N  89.68W
04/03/2010  M0.25 INCH       CLINTON            IL   TRAINED SPOTTER

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:39 PM CDTAreal Flood AdvisoryLSXCallaway, Cole, Osage6 hr
Apr 3, 6:43 AM CDTRiver Flood WarningLSXOsage13 hr
Apr 3, 8:32 AM CDTRiver Flood WarningLSXMarion29 hr
Apr 3, 8:32 AM CDTRiver Flood WarningLSXGasconade, Montgomery36 hr
Apr 3, 9:46 AM CDTRiver Flood WarningLSXCallaway, Osage25 hr
Apr 3, 10:58 AM CDTRiver Flood WarningLSXLincoln54 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.